North Carolina, 2006

Lightning Strike in North Carolina, April 3, 2006

April 3, 2006 · NWS RAH · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Apr 3, 8:41 AM EST, 19 minutes earlier.

Area forecast discussion, Apr 3, 8:41 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT MON APR 3 2006

.SHORT TERM /REST OF TODAY/...

ISSUING AN EARLY UPDATE FOR INCREASED POPS AND THUNDER THIS MORNING.
HEAVY CLOUDINESS/SHOWERS HAVE RETARDED TEMPS THIS MORNING BUT LOTS
OF DAYLIGHT LEFT AND EXPECT A STRONG REBOUND THIS AFTERNOON...NO
CHANGES AT THIS TIME.

&&

.PREV DISCUSSION...
 (ISSUED 200 AM EDT MON APR 3 2006)

SYNOPSIS...

..THREAT OF SEVERE THUNDERSTORMS TODAY ACROSS CENTRAL NC...
.SLIGHT RISK OF SEVERE HAS BEEN UPGRADED TO MODERATE RISK...

A WARM FRONT EXTENDED FROM THE OHIO VALLEY... SE OVER THE
APPALACHIANS OF WESTERN NC... AND INTO NORTHERN SC AT 200 AM. A
STRONG MID AND UPPER LEVEL LOW OVER SE IA WAS MOVING NE... WITH THE
SURFACE LOW NEARING CHICAGO. A TRAILING SURFACE COLD FRONT EXTENDED
SSW THROUGH IL AND EASTERN MO. COLD FRONT ALOFT FEATURE EXTENDED
FROM LOWER MICHIGAN SE TO EASTERN KY... THEN SW ACROSS TN... BEST
DEPICTED BY THE CURRENT ACTIVE CONVECTION... AND MID LEVEL DRY
PUNCH. SEVERE STORMS WERE ONGOING OVER EASTERN KY AND NE TN AT 130
AM... AND WERE RAPIDLY APPROACHING THE NORTHERN NC MOUNTAINS... WITH
ISOLATED SEVERE OVER THE SW NC MTNS.

SHORT TERM /TODAY THROUGH TONIGHT/...

MANY OF THE WEATHER PARAMETERS TODAY POINT TOWARD A SEVERE WEATHER
DAY OVER PORTIONS OF CENTRAL NC. FIRST... THE WARM FRONT EXTENDING
ACROSS WESTERN NC HAS BEEN PROBLEMATIC. THE BOUNDARY LAYER EAST OF
THE WARM FRONT... ESSENTIALLY ALL OF CENTRAL NC WAS VERY DRY AND
STABLE. HOWEVER... VERY UNSTABLE CONDITIONS EXIST ALONG AND WEST OF
THE WARM FRONT... OVER E TN/KY. THE WARM FRONT WAS BEING DRIVEN OUR
WAY BY THE STRONG 50-60KT SOUTHWESTERLY JET ANALYZED ON THE UPPER
AIR CHARTS THIS EVENING... EXTENDING FROM MS INTO TN AND KY...
PUNCHING TOWARD NC. THIS FRONT WILL CROSS CENTRAL NC BETWEEN NOW AND
AROUND DAYBREAK... WITH CONTINUED SCATTERED THUNDERSTORM DEVELOPMENT
EXPECTED. DUE TO THE CURRENT STABLE AND DRY RESIDENT BOUNDARY LAYER
OVER OUR REGION... SEVERE STORMS ARE NOT EXPECTED OVER OUR AREA
THROUGH DAYBREAK. BUT AT LEAST CHANCE POP NEEDED MOST ZONES.

MUCH MORE IMPORTANTLY IS THE CURRENT EVOLUTION OF THE ONGOING SEVERE
WEATHER EVENT JUST WEST OF THE NC MOUNTAINS... IN THE WARM SECTOR.
THE SUPER CELLS OVER THAT REGION APPEAR TO BE EVOLVING INTO A SQUALL
LINE AT 200 AM... DRIVEN EASTWARD BY THE MID LEVEL DRYING AND CFA
FEATURE. THIS LINE MAY VERY WELL AFFECT OUR NORTHWESTERN COUNTIES
BEFORE DAYBREAK... AS THE WARM FRONT SURGES THROUGH OUR REGION. THE
ONGOING SHOWERS ASSOCIATED WITH THE WARM FRONT WILL ACT TO MOISTEN
THE BOUNDARY LAYER... MAKING IT MORE FAVORABLE FOR A PORTION OF THIS
LINE TO BODILY CROSS THE MOUNTAINS IN TACT. THESE EVENTS ARE
DIFFICULT TO FORECAST AS THEY CROSS THE MOUNTAINS... AND WE WILL
HAVE TO MONITOR THIS CLOSELY. REGARDLESS... THE LINE WILL LIKELY
BEGIN TO WEAKEN BEFORE COMING OFF THE BLUE RIDGE AROUND OR BEFORE
DAYBREAK.

IT APPEARS MORE LIKELY THAT STRONG TO SEVERE THUNDERSTORMS WILL
OCCUR OVER CENTRAL NC DURING THE DAY TODAY... ESPECIALLY FROM LATE
MORNING THROUGH THE AFTERNOON. STRONG 500 MB HEIGHT FALLS... UPPER
LEVEL JET STREAKS... MORE THAN SUFFICIENT SHEAR... INCREASING
MOISTURE IN THE BOUNDARY LAYER (DEW POINTS EXPECTED TO REACH AROUND
60) - OR HIGHER COASTAL PLAIN... AND DAYTIME HEATING TODAY... ALL
POINT TOWARD A SEVERE WEATHER OUTBREAK. CAPES SHOULD REACH 1500 TO
2000 J/KG OVER THE EASTERN PIEDMONT AND COASTAL PLAIN BY THEN.

A NEW LINE OF THUNDERSTORMS SHOULD DEVELOP LATE MORNING OR EARLY
AFTERNOON ALONG THE BLUE RIDGE AND SHIFT RAPIDLY EASTWARD ACROSS
CENTRAL NC... AS A SECONDARY LOW DEVELOPS OVER EASTERN VA... AND THE
COLD FRONT SURGES OFF THE MOUNTAINS. THE PRIMARY SEVERE THREAT
APPEARS TO BE STRONG POSSIBLY DAMAGING WIND GUSTS AND LARGE HAIL
ALONG BOWING PORTIONS OF THE LINEAR CONVECTION. IT APPEARS THE
TORNADO THREAT WOULD BE WITH THE DEVELOPMENT OF ANY SUPERCELLS
AHEAD OF THE LINE... WHICH MOST LIKELY WOULD OCCUR TO OUR NE... NEAR
THE SECONDARY LOW DEVELOPMENT OR TRIPLE POINT (WHERE LOW LEVEL FLOW
IS BACKED TO THE SE-S WITH SW-W FLOW ABOVE). BUT IT IS NOT CLEAR
EXACTLY WHERE THE TRIPLE POINT WILL DEVELOP. IF CLOSER TO NORTHERN
OR CENTRAL NC... THERE WOULD BE A STRONGER TORNADO THREAT HERE.

AN UPDATED STATEMENT WILL FRESHEN UP THE THREAT BY AROUND 400 AM.
EXPECT ADDITIONAL UPDATES AS THIS SITUATION EVOLVES TODAY. BE
ADVISED THAT MODERATE RISKS OF SEVERE THUNDERSTORMS FOR CENTRAL NC
MEAN THAT THERE IS AN INCREASED THREAT OF A MORE WIDESPREAD
SIGNIFICANT SEVERE WEATHER OUTBREAK.

CURRENT THINKING IS TO KEEP 40-50 POP THROUGH THE MORNING... THEN
LIKELY POP LATE MORNING AND AFTERNOON FOR THE EXPECTED LINE OF
STORMS. HIGHS TODAY SHOULD REACH 75-82 NW TO S... DEPENDING UPON THE
BREAK UP OF THE MORNING STRATUS. SW WINDS INCREASE TO 15-25 MPH
TODAY.

THE ACTUAL SURFACE FRONT WILL PUSH EAST DURING LATE AFTERNOON W...
AND BY MID EVENING EAST. POP REDUCED TO NIL WITH FROPA. SKIES ALSO
CLEAR RAPIDLY. WINDS SHIFT TO THE WEST AT 10-15 MPH... AND DEW
POINTS WILL CRASH TO BETWEEN 25 NW AND 35 SE BY 12Z TUE. LOWS MOSTLY
40S.

LONG TERM /TUESDAY THROUGH SUNDAY/...

FOR TUESDAY INTO WEDNESDAY... COOL AND BLUSTERY WITH NW FLOW.
CYCLONIC FLOW WILL PERSIST THROUGH WED... WITH DIMINISHING WIND BY
LATE DAY. FROST THREAT APPEARS ONLY FOR WED NIGHT AS HIGH BUILDS
OVERHEAD... MAINLY PIEDMONT AND N COASTAL PLAIN... WHERE MID 30S ARE
STILL FORECAST.

MODERATION EXPECTED THU... THEN ABOVE NORMAL TEMPS FRI AND SAT. NO
CHANGES.

AVIATION...

DRY AIR OVER CENTRAL NORTH CAROLINA WILL WEAKEN SHOWERS THIS MORNING
AS THEY MOVE EAST. SHOWERS LIKELY TO CONTINUE SCATTERED IN NATURE
AND DIFFICULT TO TIME AT ANY ONE TAF SITE. EXPECT VFR CEILINGS
OUTSIDE THE IMMEDIATE VICINITY OF ANY SHOWER. SURFACE WINDS SHOULD
TURN QUITE BREEZY BEFORE NOON WITH SOUTHWEST WINDS AT 15 TO 20 KNOTS
GUSTING TO NEAR 30. THREAT OF SIG CONVECTION EXISTS THROUGH 00Z/04.
CEILINGS DISSIPATE AFTER DARK IN THE WEST AND IN THE EAST BEFORE
MIDNIGHT.

FIRE WEATHER...

FOR TUESDAY... FIRE WEATHER CONCERNS LOOM AS A TIGHT PRESSURE
GRADIENT WILL DRIVE NW WINDS OFF THE BLUE RIDGE. STATISTICAL
GUIDANCE HAS BEEN UNDERESTIMATING AMOUNT OF DRYING RECENTLY BEHIND
FROPA... SO WILL GO EVEN LOWER WITH DEW POINTS. EXPECT TEENS INSTEAD
OF 20S. MIN RHS WILL DIP TO BETWEEN 15 PERCENT NW... TO 25 PERCENT
SE. SUSTAINED WINDS OF 15-20 MPH WILL GUST TO 25 TO 30 MPH.
HOPEFULLY... THE FINE FUEL MOISTURE VALUES WILL IMPROVE WITH THE
RAIN TODAY... BUT IF NOT... RED FLAG WARNINGS MAY BE NEEDED TUE
AFTERNOON... ESPECIALLY IN THE NW PIEDMONT.

ONLY VERY SLOW RH RECOVERING AND REDUCTION OF NW FLOW TUESDAY
NIGHT... PROLONGING THE ADVERSE FIRE BEHAVIOR THREAT.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MLM
Hazardous weather outlook, Apr 3, 4:00 AM EST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
500 AM EDT MON APR 3 2006

NCZ007>011-021>028-038>043-073>078-083>086-088-089-040845-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
500 AM EDT MON APR 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY THROUGH EARLY EVENING

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS THE
NORTHWEST PIEDMONT... AND A MODERATE RISK OF SEVERE THUNDERSTORMS
ACROSS THE REST OF CENTRAL NORTH CAROLINA.

SCATTERED TO NUMEROUS THUNDERSTORMS WERE ONGOING ACROSS WESTERN
NORTH CAROLINA AND TENNESSEE NEAR SUNRISE MONDAY. ADDITIONAL
DEVELOPMENT OF THUNDERSTORMS ARE EXPECTED TODAY.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE THUNDERSTORMS
SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD FRONTAL PASSAGE
THIS AFTERNOON. A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR
MOVE RAPIDLY EASTWARD OFF THE BLUE RIDGE AND CROSS CENTRAL NORTH
CAROLINA DURING THIS TIME. ISOLATED DAMAGING WIND AND LARGE HAIL
EVENTS MAY ACCOMPANY THIS LINE OVER THE NORTHWEST PIEDMONT.

AS THE LINE PROGRESSES EAST INTO THE MORE UNSTABLE AIR OVER THE REST
OF THE PIEDMONT... SANDHILLS... AND COASTAL PLAIN THIS AFTERNOON AND
EARLY EVENING... THE THREAT OF DAMAGING WIND AND HAIL WILL INCREASE.
IN ADDITION... THERE MAY BE AN INCREASED THREAT OF ISOLATED
TORNADOES WITH ANY THUNDERSTORMS THAT DEVELOP AHEAD OF THE LINE OVER
THIS REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FIRE WEATHER CONCERNS TUESDAY AS RED FLAG WARNINGS MAY BE NEEDED.
STRONG GUSTY NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES ARE
FORECAST. FUEL MOISTURE LEVELS MAY BE DAMPENED MONDAY... WHICH WOULD
REDUCE THE THREAT OF ADVERSE FIRE BEHAVIOR OR GROWTH. STAY TUNED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

PWB

In the hours before

Special weather statement, Apr 3, 3:42 AM EST, 5 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 AM EDT MON APR 3 2006

NCZ021>023-038-039-031600-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-
INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO...
HIGH POINT...BURLINGTON...LEXINGTON...ASHEBORO
442 AM EDT MON APR 3 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...

A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TODAY. A
WARM FRONT WILL MOVE INTO THE AREA FROM THE SOUTHWEST THIS
MORNING. AN ASSOCIATED COLD FRONT WILL PUSH EAST... OFF THE BLUE
RIDGE BY EARLY TO MID AFTERNOON... THEN CROSS THE PIEDMONT BY
LATE AFTERNOON. INCREASING WINDS ALOFT COMBINED WITH THE
AFOREMENTIONED WEATHER FEATURES WILL INCREASE THE THREAT OF SEVERE
THUNDERSTORMS... WITH LARGE HAIL AND DAMAGING WIND ACROSS THE
NORTHWEST PIEDMONT TODAY.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE
THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD
FRONTAL PASSAGE THIS AFTERNOON. A LINE OF THUNDERSTORMS IS
ANTICIPATED TO DEVELOP OR MOVE RAPIDLY EASTWARD OFF THE BLUE
RIDGE... ACROSS THE PIEDMONT DURING THIS TIME. ISOLATED DAMAGING
WIND AND LARGE HAIL EVENTS MAY ACCOMPANY THIS LINE.

YOU ARE ENCOURAGED TO MONITOR LOCAL MEDIA OR NOAA ALL HAZARDS
RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER
SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN A
STURDY BUILDING... AWAY FROM WINDOWS.

NCZ007>011-024>028-040>043-073>078-083>086-088-089-031600-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-
LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON...
WARRENTON...ROANOKE RAPIDS...CHAPEL HILL...DURHAM...LOUISBURG...
NASHVILLE...ROCKY MOUNT...PITTSBORO...RALEIGH...SMITHFIELD...
WILSON...ALBEMARLE...TROY...SOUTHERN PINES...SANFORD...
LILLINGTON...GOLDSBORO...WADESBORO...ROCKINGHAM...LAURINBURG...
RAEFORD...FAYETTEVILLE...CLINTON
442 AM EDT MON APR 3 2006

...MODERATE RISK OF SEVERE THUNDERSTORMS TODAY...

A STRONG UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST TODAY. A
WARM FRONT WILL MOVE INTO THE AREA FROM THE SOUTHWEST THIS
MORNING. AN ASSOCIATED COLD FRONT WILL PUSH EAST... OFF THE BLUE
RIDGE BY EARLY TO MID AFTERNOON... THEN CROSS THE EASTERN
PIEDMONT... SANDHILLS... AND COASTAL PLAIN DURING THE AFTERNOON
AND EARLY EVENING HOURS. INCREASING WINDS ALOFT COMBINED WITH THE
AFOREMENTIONED WEATHER FEATURES WILL INCREASE THE THREAT OF A
SEVERE WEATHER OUTBREAK. LARGE HAIL AND DAMAGING WIND APPEAR TO
BE THE MAIN THREAT... ALTHOUGH A FEW TORNADOES ARE POSSIBLE.

ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM MAY DEVELOP WITH THE
ACTIVITY THIS MORNING... THE GREATEST RISK OF SEVERE
THUNDERSTORMS SHOULD OCCUR BETWEEN LATE MORNING THROUGH THE COLD
FRONTAL PASSAGE THIS AFTERNOON AND EARLY EVENING.

A LINE OF THUNDERSTORMS IS ANTICIPATED TO DEVELOP OR MOVE RAPIDLY
EASTWARD OFF THE BLUE RIDGE... ACROSS CENTRAL NORTH CAROLINA
DURING THIS TIME. SEVERE THUNDERSTORM WIND GUSTS AND LARGE HAIL
WILL LIKELY BE ASSOCIATED WITH THIS LINE. ANY THUNDERSTORMS THAT
DEVELOP AHEAD OF THE LINE MAY PRODUCE ISOLATED TORNADOES.

YOU ARE ENCOURAGED TO MONITOR LOCAL MEDIA OR NOAA ALL HAZARDS
RADIO FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER
SERVICE. IF A WARNING IS ISSUED FOR YOUR AREA... TAKE SHELTER IN A
STURDY BUILDING... AWAY FROM WINDOWS.

BADGETT
Special weather statement, Apr 3, 4:50 AM EST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 AM EDT MON APR 3 2006

NCZ007>010-025-026-041-042-031015-
DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-PERSON-VANCE-WAKE-WARREN-
553 AM EDT MON APR 3 2006

...STRONG THUNDERSTORMS OVER WAKE... DURHAM... AND GRANVILLE
COUNTIES...

AT 553 AM EDT... DOPPLER RADAR INDICATED SEVERAL STRONG
THUNDERSTORMS OVER THE NORTHEAST PIEDMONT. THE STRONGEST STORMS WERE
OVER CARY... RALEIGH... FALLS LAKE... AND HENDERSON... MOVING EAST
AT 50 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS THROUGH 630 AM INCLUDE...
RDU INTERNATIONAL AIRPORT... RALEIGH... NORTH RALEIGH... WAKE
FOREST... KNIGHTDALE... FALLS LAKE... HENDERSON... KERR LAKE...
FRANKLINTON.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

TAKE SHELTER INDOORS AWAY FROM WINDOWS UNTIL THESE STORMS PASS.

BADGETT
Local storm report, Apr 3, 8:39 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     HAIL             PITTSBORO               35.72N 79.17W
04/03/2006  E0.75 INCH       CHATHAM            NC   LAW ENFORCEMENT

            REPORTED AT INTERSECTION OF SILK HOPE AND GUM SPRINGS
            ROADS.

&&

MWS
Local storm report, Apr 3, 8:55 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
955 AM EDT MON APR 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             PITTSBORO               35.72N 79.17W
04/03/2006  E0.75 INCH       CHATHAM            NC   LAW ENFORCEMENT

            PENNY SIZED HAIL COVERING THE GROUND.

&&

MWS

The radar

The Raleigh/Durham radar (KRAX), 20 km away, was scanning. The volume nearest the first event began at 13:58 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Wake

When
April 3, 9:00 AM EST
Where
Wake County, Raleigh
Reported by
NEWSPAPER
Coordinates
35.790, -78.650 (the zone’s center; the record gives no point)

Lightning destroyed 3 apartment units.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2006Every state in 2006This day in weather historyWarnings in North Carolina, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507444.